icky, but...recurring yeast infections?

  1. i know this is kind of gross, but i need some help. for approximately the last year, i've had a yeast infection that just KEEPS coming back. at first, i didn't know what it was, i thought it might just be a hormonal variation, so i let it go for a bit. after a couple months, i started googling symptoms, and when i found that i might have a yeast infection (I've NEVER had one before this, not even once), i went to my doctor. she took a culture, confirmed that it WAS indeed a yeast infection, gave me a Diflucan, and sent me on my way. It went away for a few days and then came back, but not as severe, so I just did my best to ignore it and use the topical anti-itch ointment they gave me.

    A couple months later, I had to go back to the gyno for my yearly anyway, so I told them that the Diflucan didn't help. They re-cultured me, gave me a DOUBLE dose of Diflucan, and sent me on my way. They also thought it might be the pants I wore every day for work - they were non-cotton dress pants and tight in that 'area,' so they didn't breath very well. I got a much looser pair of 100% cotton trousers and have worn them every day since. But STILL, the yest infection returned - in fact, even after the double dose of medication, it didn't even relent for a day. I thought maybe I'd have some more success with OTC treatments, so I got the most powerful one that Monistat has and followed all the instructions.

    Still no relief.

    I'm starting to doubt that it's a yeast infection. They cultured me for yeast both times, but they swabbed inside my vagina and my discharge appears to be farther foward - in the urethra area, KWIM? I mentioned this to the person doing the swab the second time, but she said that that didn't matter. I know it's not a UTI because I've had those before and know what those feel like. I just have no idea what else it could possibly be, and if it IS a yeast infection, I don't know why it won't clear up if I'm following all the instructions, taking the medication, etc.

    Anyone else ever had this problem? I just find it so odd. I've NEVER had a yeast infection before this.
  2. I really wish I could help!
    Is going to a different doctor an option? I dont understand why it would continue to come back? Even after the double dosage! Sounds like it might be something else.
    Good luck:flowers:
  3. I had an yeast infection about 4 years ago which I guess cleared up from the diflucan but every since i have had daily discharge. i keep going to the gyno and they say it is normal for a woman to have a daily discharge since we do carry some bacteria. if they are informing you that you have daily yeast infections then i would get checked out by a different doctor to see if their cultures come up with the same thing because there could be a bigger problem inside of your cervix than just yeast infection. keep us informed and good luck.
  4. Do you have any issues with diabetes or a family history? If you do, I'd get your sugars checked. Being hyperglycemic can cause recurrent and persistent yeast infections in a person. Hope you can find some answers!

  5. This was what occurred to me also.
  6. If your SO has a yeast infection, you could be passing it back and forth and back and forth. Men can get them too!
    I would go back to the Dr. and tell them to figure it out! You dont deserve to be uncomfortable for so long! Maybe they can give you a different medicine!
  7. Around December 2006 i started getting this strange smell down there.
    i went to the doctor and she prescribed antibiotics....turns out i had bacterial vaginosis.
    I took the medicine and it cleared up.
    Then around July it came back again!!!
    the smell was so strong and it came so suddenly that my boyfriend thought i had cheated on him!! he said, "well, you got rid of it before, it went away, and now it's back?!?" he didnt believe that a disease could just "come back"....i even made a thread about all this a couple months back..alot of women replied to my thread too....but anyway.....right now i'm taking the medicine still...i dont want that smell to come back so i take it before it comes back again....i just really wish there was a permanent way to get rid of it.
  8. I took some kind of antifungal but I can't remember the name of it. I used to get yeast infections a lot and after taking this stuff I haven't had another one, and that was ten years ago. I just remember it was an antifungal and it made me sort of drowsy.
  9. You might try to cut out some sugars in your diet and take an acidophilus pill. It can be so annoying to have recurrent yeast infections but it seems like sometimes they hang around for a while and then sort of disappear.
    As long as your swabs are coming back positive for yeast then maybe try an otc 7 day treatment (there is also a prescription cream your doc can recommend that treats a few different strains of yeast.)
    If it's not yeast positive have them do a bacterial screen. Good luck to you!
  10. I TOTALLY know what you are talking about (esp with the whole 'being in the front' thing. So glad i'm not alone there!!! It doesn't seem "normal" and feel like that should be a sign of something!) Been through treatment for bacterial vaginosis, even clamydia. No dice. It's never as bad that I think I have a YI, but it's def really frickin annoying (and smelly-ish :s). I'm def self concious about it and am embarasses around my boyfriend and always am hiding my underwear in my hamper. I talked to my doc about it during my annual about a month ago and she said #1 it is normal for us to have discharge, as crappy as it is. #2 Maybe it's the dosage of your birth control? We think my body might have been reacting differently to a different pill I was on, and we switched me to something else to see if that will do anything.

    Looking forward to any progress or any other responses! Thanks for having the courage to make this thread!
  11. Was going to mention Diabetes also. Get a second opinion!
  12. I have never had one that I know of, but I take acidophillus every day and I'm a firm believer that it prevents this sort of thing as well and many other illnesses. If it is a yeast infection acidophillus should help (like Cfred said) definitely do some reasearch on the net to see ways you can lesson the yeast buildup in your body, cutting out sugar is really important. There is actually a yeast busters kit you can buy at health food stores...it's kinda like a cleanse. Anyways good luck to you and hopefully something will start working!!!
  13. You mentioned how you changed your work pants- you may want to be careful what kind of knickers you are wearing also. Cotton is best and thongs are really bad for you! They can spread bacteria from the back to the front.
  14. I usually wear boy shorts to work (my job requires lots of movement, thongs are not the best idea), and the majority of my underwear is cotton for this very reason. Still, no dice :-/. School will calm down after this week, so I'm going to make an appointment to go back and get checked again. Sigh!
  15. What are your symptoms that prompted you to go get tested? Just discharge? Or did you also have itchiness, lower back/abdominal pain, burning, things like that?
    Is the discharge coming from the vagina or the urethra? If you really think it might be coming from the urethra instead, I would ask your gyn(or better yet, a urologist) to swab the discharge in your urethra and see if there is any bacteria present.
    Is an STD a possibility?
    Does your partner have a yeast infection?
    Is pregnancy a possibility?
    Maybe you've been getting the wrong antibiotic? Have you also been taking the full antibiotic when it's prescribed? Be sure to finish the whole antibiotic, even if you are feeling better.
    Are you on birth control? If you stop the pill, that could get rid of yeast infections because the vaginal flora can repopulate.
    Do you have any chronic illnesses or could have any chronic illnesses, such as diabetes or an immune system problem? Those can cause recurrent infections. Maybe bring that up to your doctor?
    Are you taking any other medications? If you are, look up the side effects to see recurrent infections, particulary yeast, can result.
    Also, antibiotics can cause yeast infections themselves. That's why they always recommend taking antibiotics with yogurt.
    Have you been under increased stress? Stress can cause/flare up many medical issues, including yeast infections.
    I know this is a lot of things, but they are all possibilites that came to mind. I would consider all these things. And I would also get a second opinion.
    I hope you feel better, keep us updated!